Quadratic functions with exponential number of local maxima

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

We construct a quadratic function x, with n × k variables, k ≥ 2, and exhibit 2n vertices of the unit hypercube over which f takes distinct values and where each vertex is a strong local maximum of f in the continuous sense as well as in a discrete sense.

Original languageEnglish (US)
Pages (from-to)47-49
Number of pages3
JournalOperations Research Letters
Volume5
Issue number1
DOIs
StatePublished - Jan 1 1986

Fingerprint

Quadratic Function
Hypercube
Distinct
Unit
Vertex of a graph

All Science Journal Classification (ASJC) codes

  • Software
  • Management Science and Operations Research
  • Industrial and Manufacturing Engineering
  • Applied Mathematics

Keywords

  • quadratic zero-one convex maximization

Cite this

@article{27f6c54b050b4c469aeabc8de59b92de,
title = "Quadratic functions with exponential number of local maxima",
abstract = "We construct a quadratic function x, with n × k variables, k ≥ 2, and exhibit 2n vertices of the unit hypercube over which f takes distinct values and where each vertex is a strong local maximum of f in the continuous sense as well as in a discrete sense.",
keywords = "quadratic zero-one convex maximization",
author = "Bahman Kalantari",
year = "1986",
month = "1",
day = "1",
doi = "10.1016/0167-6377(86)90100-8",
language = "English (US)",
volume = "5",
pages = "47--49",
journal = "Operations Research Letters",
issn = "0167-6377",
publisher = "Elsevier",
number = "1",

}

Quadratic functions with exponential number of local maxima. / Kalantari, Bahman.

In: Operations Research Letters, Vol. 5, No. 1, 01.01.1986, p. 47-49.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Quadratic functions with exponential number of local maxima

AU - Kalantari, Bahman

PY - 1986/1/1

Y1 - 1986/1/1

N2 - We construct a quadratic function x, with n × k variables, k ≥ 2, and exhibit 2n vertices of the unit hypercube over which f takes distinct values and where each vertex is a strong local maximum of f in the continuous sense as well as in a discrete sense.

AB - We construct a quadratic function x, with n × k variables, k ≥ 2, and exhibit 2n vertices of the unit hypercube over which f takes distinct values and where each vertex is a strong local maximum of f in the continuous sense as well as in a discrete sense.

KW - quadratic zero-one convex maximization

UR - http://www.scopus.com/inward/record.url?scp=0022737772&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0022737772&partnerID=8YFLogxK

U2 - 10.1016/0167-6377(86)90100-8

DO - 10.1016/0167-6377(86)90100-8

M3 - Article

VL - 5

SP - 47

EP - 49

JO - Operations Research Letters

JF - Operations Research Letters

SN - 0167-6377

IS - 1

ER -